Alert archive / Pennsylvania / Red Flag Warnings in 2010
Red Flag Warning 4, NWS State College, PA
NWS State College, PA issued this red flag warning at Sep 8, 2010, 10:03 AM EDT for 11 counties in Pennsylvania. It took effect at Sep 8, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2010, 10:03 AM EDT (14:03 UTC)
- In effect from
- Sep 8, 2010, 12:00 PM EDT
- Expired
- Sep 8, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS81 KCTP 081403 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1003 AM EDT WED SEP 8 2010 PAZ034>036-056-057-059-063>066-082215- /O.UPG.KCTP.FW.A.0003.100908T1700Z-100908T2300Z/ /O.NEW.KCTP.FW.W.0004.100908T1600Z-100908T2300Z/ BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 1003 AM EDT WED SEP 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQUEHANNA VALLEY BEHIND A COLD FRONT MOVING THROUGH THE STATE THIS MORNING. WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH. THE GUSTY DOWNSLOPE WINDS WILL PROMOTE STRONG WARMING AND MIXING OF AN INCREASINGLY DRY AIR MASS...CAUSING RELATIVE HUMIDITY VALUES TO FALL BELOW 30 PERCENT. THESE FACTORS COMBINED WITH RECENT DRY CONDITIONS AND LOW FINE FUEL MOISTURE WILL SET THE STAGE FOR POTENTIALLY RAPID GROWTH AND SPREAD OF WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PAZ058-082215- /O.NEW.KCTP.FW.W.0004.100908T1600Z-100908T2300Z/ SCHUYLKILL- 1003 AM EDT WED SEP 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQUEHANNA VALLEY BEHIND A COLD FRONT MOVING THROUGH THE STATE THIS MORNING. WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH. THE GUSTY DOWNSLOPE WINDS WILL PROMOTE STRONG WARMING AND MIXING OF AN INCREASINGLY DRY AIR MASS...CAUSING RELATIVE HUMIDITY VALUES TO FALL BELOW 30 PERCENT. THESE FACTORS COMBINED WITH RECENT DRY CONDITIONS AND LOW FINE FUEL MOISTURE WILL SET THE STAGE FOR POTENTIALLY RAPID GROWTH AND SPREAD OF WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GARTNER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Sep 8, 7:27 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 8, 7:27 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 727 AM EDT WED SEP 8 2010 .SYNOPSIS... A MAINLY DRY COLD FRONT WILL EXIT SOUTHEASTERN PENNSYLVANIA EARLY THIS MORNING...WITH A MUCH COOLER AND DRIER AIR MASS POISED TO OVERSPREAD THE COMMONWEALTH THIS AFTERNOON BEHIND A GUSTY WEST WIND. BREEZY AND COOLER WEATHER WILL PERSIST THROUGH THE END OF THE WORK WEEK. THE NEXT CHANCE FOR RAIN WILL BE LATE IN THE WEEKEND AS A FRONTAL SYSTEM APPROACHES THE AREA FROM THE MIDWEST. && .NEAR TERM /THROUGH TONIGHT/... NORTHWESTERLY FLOW...COMBINED WITH SHORTWAVE ENERGY ROTATING AROUND AN UPPER-LEVEL LOW OVER SOUTHEASTERN CANADA...WILL PRODUCE CONSIDERABLE CLOUDINESS AND A FEW -SHRA OVER NORTHERN PA TODAY. THE REMAINDER OF CENTRAL PA WILL SEE PARTLY TO MOSTLY SUNNY SKIES WITH A DOWNSLOPING W/NW WIND. A COOLER DAY IS IN STORE ACROSS MUCH OF CENTRAL PA...WITH 850 TEMPS DROPPING TO -1SD THIS AFTN BEHIND THE DEPARTING COLD FRONT. HOWEVER...DOWNSLOPING WINDS WILL KEEP TEMPS QUITE MILD ACROSS SOUTH-CENTRAL PA...WITH HIGHS REACHING THE L-M80S. THESE WARM TEMPS AND A DRIER AIRMASS WILL ALLOW RH VALUES TO DROP TO NEAR OR BELOW 30 PERCENT THIS AFTN ACROSS SOUTH-CENTRAL PA. COMBINED WITH DRY ANTECEDENT CONDITIONS...THIS WILL LEAD TO POTENTIALLY CRITICAL FIRE WX CONDITIONS. SEE THE FIRE WX SECTION OF THIS DISCUSSION BELOW FOR FURTHER DETAILS. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... BROAD CYCLONIC FLOW WILL DOMINATE THE SYNOPTIC PATTERN EARLY IN THE PERIOD AS A DEEP UPPER LOW ROTATES SLOWLY ACROSS SRN ONTARIO/NRN NEW ENGLAND. THE COMBINATION OF COLD AIR ALOFT...WARM LAKE WATERS AND EMBEDDED SHORTWAVE ENERGY BEING DIRECTED INTO THE AREA VIA NW FLOW AT H5 WILL PROMOTE OCNL SHOWERS ACROSS THE NCENT MTNS. ANTICIPATE IMPROVING CONDS FRI-SAT AS NARROW RIDGING MOVES INTO THE REGION AT THE SURFACE AND ALOFT. DAYTIME HIGHS WILL BE BELOW NORMAL THUR-FRI AND MODERATE TO NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND AS WINDS VEER TO A SLY COMPONENT. H5 RIDGE AXIS WILL SLIDE EAST LATER SATURDAY IN ADVANCE OF A FRONTAL SYSTEM APPROACHING THE AREA FROM THE GREAT LAKES AND OHIO VALLEY. THE 00Z ECMWF AND GGEM HAVE CAUGHT UP TO THE FASTER GFS/GEFS MEAN IN BRINGING WAA PRECIP INTO THE CWA SAT NIGHT AND THEREFORE HAVE INCREASED GRIDDED POPS BY 5-10 PCT MAINLY INTO THE CHC CATG. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE AFOREMENTIONED FRONTAL SYSTEM WILL SLIDE THROUGH PA AND ADJACENT STATES ON SUNDAY. PWATS VIA THE GEFS CONTINUE TO LOOK UNIMPRESSIVE AND THEREFORE DO NOT ANTICIPATE SIGNIFICANT RNFL AMOUNTS. HIGH PRESSURE WILL RETURN FOR MONDAY...FOLLOWED BY A WEAK COLD FRONTAL PASSAGE ON TUES. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... STRATOCU IS SLIPPING SOUTHEASTWARD ACROSS THE GREAT LAKES AND INTO NORTHWESTERN PENNSYLVANIA THIS MORNING. THESE CLOUDS..ALONG WITH A FEW -SHRA WILL CONTINUE TO PROGRESS ACROSS NORTHERN PENNSYLVANIA TODAY...AFFECTING KBFD. EVEN WITH THE CLOUDS AND SPOTTY -SHRA...GENERALLY VFR CONDS ARE EXPECTED. PARTLY TO MOSTLY SUNNY SKIES AND VFR CONDS ARE EXPECTED AT THE OTHER CTP TAF SITES TODAY. CLOUDS WILL LINGER INTO TONIGHT ACROSS THE NORTH...AND CIGS COULD DROP TO MVFR AT KBFD. ADDITIONALLY...AM A BIT CONCERNED AT THE POSSIBILITY OF VALLEY FOG AND/OR A LOW STRATUS DECK DEVELOPING AT KIPT AROUND DAYBREAK...AS IS BEING SHOWN BY SOME MODEL GUIDANCE. OTHERWISE...MAINLY CLEAR SKIES AND VFR CONDS ARE EXPECTED. MORE OF THE SAME FOR THURSDAY. CONTINUED CLOUDS AND SPOTTY -SHRA ACROSS THE HIGHER TERRAIN OF NORTHERN PA...WITH MOSTLY SUNNY SKIES ELSEWHERE. OUTLOOK... FRI-SAT...NO SIG WX EXPECTED. SUN...MVFR POSS IN RA/TSRA. && .FIRE WEATHER... SUBSTANTIAL DRYING WILL OCCUR TODAY ACROSS THE REGION IN THE WAKE OF A COLD FRONTAL PASSAGE. ANTICIPATE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP BY THE AFTERNOON ACROSS THE SRN TIER /SOUTH CENTRAL MTNS AND LOWER SUSQ VLY/ AS STRONG WARMING AND MIXING PUSHES TEMPERATURES INTO THE 80S AND DROPS RH VALUES BELOW 30 PCT. STRONG WESTERLY WINDS ATOP A WELL-MIXED BOUNDARY LAYER WILL SUPPORT FREQUENT WIND GUSTS BETWEEN 20 AND 30 MPH. GIVEN THE METEOROLOGICAL FACTORS IN PLAY ALONG WITH DRY ANTECEDENT CONDITIONS AND VERY LOW FINE FUEL MOISTURE...CONFIDENCE IS HIGH THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. THIS IS ALSO SUPPORTED BY THE DY1 SPC FIRE WX OUTLOOK/CRITICAL DELINEATION. STRONGLY CONSIDERED UPGRADING THE FIRE WX WATCH TO A REG FLAG WARNING BUT DECIDED TO YIELD TO THE DAYSHIFT COORDINATION WITH BOF CONTACTS. && .CTP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PAZ034>036-056-057-059-063>066. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL/EVANEGO SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...EVANEGO FIRE WEATHER...STEINBUGL
Hazardous weather outlook, Sep 8, 5:10 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EDT WED SEP 8 2010 PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 058-090915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 510 AM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ034>036-056-057-059-063>066-090915- BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 510 AM EDT WED SEP 8 2010 ...FIRE WEATHER WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:07 PM EDT | Special Weather Statement | CTP | Warren | 23 min |
| Sep 7, 9:59 PM EDT | Fire Weather Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 4 more | 12 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.